Volume 23, issue 1 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23, 1 issue

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
The homotopy groups of the algebraic $K$–theory of the sphere spectrum

Andrew J Blumberg and Michael A Mandell

Geometry & Topology 23 (2019) 101–134
Abstract

We calculate πK(S) [1 2], the homotopy groups of K(S) away from 2, in terms of the homotopy groups of K(), the homotopy groups of P1 and the homotopy groups of S. This builds on work of Waldhausen, who computed the rational homotopy groups (building on work of Quillen and Borel) and Rognes, who calculated the groups at odd regular primes in terms of the homotopy groups of P1 and the homotopy groups of S.

Keywords
algebraic $K$–theory, sphere spectrum, Whitehead spectrum, Waldhausen $A$–theory, stable pseudoisotopy theory, cyclotomic trace
Mathematical Subject Classification 2010
Primary: 19D10, 55Q10
References
Publication
Received: 4 April 2017
Revised: 1 May 2018
Accepted: 14 June 2018
Published: 5 March 2019
Proposed: Mark Behrens
Seconded: Jesper Grodal, Haynes R Miller
Authors
Andrew J Blumberg
Department of Mathematics
The University of Texas
Austin, TX
United States
Michael A Mandell
Department of Mathematics
Indiana University
Bloomington, IN
United States